How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19837
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 5 month old yorkie pup has just eaten a 45mg mitrazepam

Customer Question

My 5 month old yorkie pup has just eaten a 45mg mitrazepam tablet about 60mins ago, he is now quite over energetic but seems fine and has eaten and drunk since.
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name?
Customer: Dexter
JA: Is there anything else important you think the Veterinarian should know about Dexter?
Customer: No I think that's it
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 7 months ago.

Hi, I'm Dr Scott. Welcome to JustAnswer, I am working on your answer now, you can expect a written reply sometime within the next five to ten minutes

Expert:  Dr Scott Nimmo replied 7 months ago.

Hello again

Sorry to hear about this incident, however I have worked out an answer for you below.

1. Mitrazepam is sometime prescribed for dogs for behavioural problems but the dose rate for a dog of less than 20 pounds would be in the order of 3.75 mg twice a day. So clearly 45 mg is quite an overdose.

2. Your best plan is take Dexter to a local vet without delay, they will induce vomiting, perhaps give activated charcoal to absorb any toxin in the digestive tract plus any other supportive measures needed.

3. Alternatively if you can induce vomiting yourself right now then this may resolve things, for the sake of speed I will give you a link how to do this best : LINK

4. Expected overdose side effects could include sedation, dry mouth, increased water consumption, rapid heart rate, and urine retention. The effects on the heart are the most serious sign. In any case I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if your dog's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 7 months ago.

Hello again,

I am just checking back in to see how Dexter is getting on after our recent dialogue concerning the Mitrazopam issue...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 6 months ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr Scott Nimmo

Related Dog Veterinary Questions